I just finished a extensive course of antibiotics after having

Patient

Q: I just finished a extensive course of antibiotics after having a tooth pulled and antibiotics for acne. After a few weeks my soap started giving me a itchy labia majora. I stopped using it two weeks ago, but the area between my majora and perrenial is still itchy sometimes but acv helps. The entire time I had a thick clear discharge, no smell, no vesicles or bumps. Was it the soap?

Doctor

A:   Hi.
Thanks for your query.
I have read your history and understood your concerns. You problems may not be due to soap alone.

History of taking extensive courses of antibiotics makes me think of changing the normal bacterial flora of the vulvo-vaginal area. This can allow the opportunistic bacteria to grow and act pathologically, giving the symptoms of thick clear discharge and itching between majora and perineal area.
Soap had chemical action on the area giving you itchy Labia majora and the symptoms are persisting in spite of stopping the soap application. ACV itself can cause irritaion, you may please dilute it more.

I would advise you the following:
Continue not using soap.
ACV may be diluted more.
Do not use tight undergarments.
Take Probiotics.
It would be wise to consult a Gynecologist for clinical evaluation, actual physical examination as this alone gives the exact clinical picture and to get an appropriate treatment.

I hope this answer helps you to get a proper diagnosis, and get a proper further treatment. Please feel free to ask for more if you feel there is a gap of communication.

Comments / Follow Ups

Patient: So should I ask my obgyn for a thorough test panel? As of now there's no itching, but I have a history of hay fever, tinea versicolor, and allergic reactions to soaps and antibiotics. I'm also an athlete. When the itching first started I dropped the soap and used a light cortosoin cream which completely alleviated the itching on the labia. After I stopped it didn't return. It's just the perennial that occasional itches when my seasonal allergies or food allergies flare up. Or anxiety is high.
Doctor: Thanks for your feedback.
I think let the Obgyn decide whether the thorough test panel is needed or not on actual examination.
History of hay fever, Tinea versicolor and reaction to soap and antibiotics suggest that you have a sensitive skin and a therapeutic dose of Vitamin A and D are known to give your skin a better strength. To be continued as multivitamins.
You are an Athlete, must be lots of friction and sweat collection in the area causing the problems. I am sure on inspection your Obgyne can tell the reason and need of an active treatment.
Cortisone cream has a magical result but remember it can thin out the skin also and hence should not be used in such areas considering that you are an athlete.
Oh, the anxiety plays a major role in many of the problems, keeping it under the control is a great trick you have to learn and obey if you have already know.

I hope this answer helps you.

Doctor: Please discuss the Medicines and the dosages and get a proper prescription from your Obgyn.
Patient: Thank you so much! I'll contact my obgyn! =)
Doctor: You are most welcome.
Wishing you all the best for proper diagnosis and curative treatment and stress-free athletic life.

Related Q&A

Q: Hi, I am a 64 year female. I am seeing my doctor in a few days but I received my test results and I just wanted to ...

Q: I had elective surgery for gallbladder and had to stop taking the pill before going in for surgery. After 6 weeks I ...

Q: I accidentally mixed CLR and Softscrub w/bleach. Inhaled but was exposed only 30-60 seconds while rincing shower. Nex...

Q: Dear Dr. I went to Georgia (Eastern Europe) over a month ago and got scratched by the teeth of a stray puppy (small ...

Q: I am a 27 year old female with no past medical problems. 1 previous pregnancy with no complications. I don't take any...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews